North Dakota, 2001Flood in North Dakota, July 27, 2001
July 27, 2001 · NWS BIS · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 27, 1:55 AM CST, 5 minutes earlier.
Area forecast discussion, Jul 27, 1:55 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
255 AM CDT FRI JUL 27 2001
DOPPLER RADARS SHOW A SLOW DECREASE IN INTENSITY OF RAIN OVER
WEST AND CENTRAL ND. ALSO PRECIP IS ENDING IN THE FAR WEST...SO
WILL END THE FLASH FLOOD WATCH.
THE CURRENT PRECIP TRENDS SUGGEST THE AVIATION MODEL IS BEST BY
MOVING THE SHORT WAVE SLOWER ACROSS THE REGION TODAY. THIS SCENARIO
PERMITS THUNDERSTORMS TO REDEVELOP IN THE CENTRAL THIS AFTERNOON AND
CONTINUE INTO THE EVENING.
THEN WELCOME RIDGING WILL BEGIN TONIGHT AND LAST UNTIL SATURDAY EVENING
BEFORE THE FLOW BEGINS TO TURN SOUTHWEST. THE AVN SHOWS A SHORT WAVE
ALREADY ENTERING FAR WESTERN ND LATE SATURDAY NIGHT.
.BIS...NONE.
LM
In the hours before
Local storm report, Jul 26, 8:17 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0910 PM SCRANTON ND URBAN FLOODING
07/26/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 26, 9:29 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 PM 8 N CARSON ND HEAVY RAIN
07/26/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL. 5
INCHES RAIN. WATER
5 WASHING OVER ROAD.Special weather statement, Jul 26, 9:30 PM CST, 4 hours 30 minutes before
NDZ001-009-017-270430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
1030 PM CDT (930 PM MDT) THU JUL 26 2001
AT 1000 PM CDT (900 PM MDT) THE SEVERE THUNDERSTORM WATCH HAS BEEN
ALLOWED TO EXPIRE. THIS INCLUDES DIVIDE...WILLIAMS AND MCKENZIE
COUNTIES IN NORTHWEST NORTH DAKOTA AND RICHLAND...DAWSON AND WIBAUX
COUNTIES IN NORTHEAST MONTANA.
RV
Local storm report, Jul 26, 9:44 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 7 S FAIRFIELD ND HEAVY RAIN
07/26/01 BILLINGS 2 INCHES OF RAIN IN 15
MIN. ROAD FLOODING.
REPORTED BY EMERGENCY
MANAGEMENT.
1035 PM 5 NW BOTTINEAU ND HEAVY RAIN
07/26/01 BOTTINEAU ROADS WASHED OUT.
REPORTED BY LAW
g ENFORCEMENT OFFICIAL.Special weather statement, Jul 27, 12:55 AM CST, 1 hour 5 minutes before
NDZ003>005-011>013-018>023-025-031>036-040>046-270720-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
155 AM CDT FRI JUL 27 2001
THE SEVERE THUNDERSTORM WATCH HAS EXPIRED. HOWEVER5...SOME
THUNDERSTORMS STILL CONTAIN HEAVY RAIN...AND A FLASH FLOOD
WATCH REMAINS IN EFFECT TONIGHT.
LM
Local storm report, Jul 27, 1:04 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
204 AM CDT FRI JUL 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM BOTTINEAU ARPT ND HEAVY RAIN
07/27/01 BOTTINEAU 6 INCHES OF RAIN ON THE
EDGE OF TOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Flood, Burleigh
- When
- July 27, 2:00 AM CST
- Where
- Burleigh County, Bismarck
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Rainfall of 3 to 4 inches over the city caused flooding of streets and underpasses. Many back roads near the Missouri River were water covered at times and a few washed out. Two mud slides on River Road covered the north bound lanes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Dakota, July 27, 2001$400,000 · F1 · 1 event
- Rip Current in Delaware, July 27 to 31, 20017 injured · 1 event
- Damaging Wind in Texas, July 27, 2001$90,000 · 57 kt wind · 1 event
- Tornado in Florida, July 27, 2001$75,000 · F0 · 1 event
- Damaging Winds in Kansas, July 27, 2001$26,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Kansas, July 27, 20011.25 in hail · 14 events
- Tornadoes and Flash Flooding in Kansas, July 27, 2001F0 · 9 events
- Hail and Damaging Winds in Montana, July 27, 20011 in hail · 7 events
- Hail in Montana, July 27, 20010.75 in hail · 6 events
- Flash Flooding and Damaging Wind in Kansas, July 27, 200152 kt wind · 5 events
- Flash Flooding in North Dakota, July 27, 20013 events
- Flash Flooding in Kansas, July 27 to 28, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257446.